How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42836
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

One more question. Sorry, This is getting expensive. over 3

Customer Question

One more question. Sorry, This is getting expensive. For about over 3 years I have been taking a Stool softener every night...could this cause poor digestion (in general) over that course of time. should I stop taking it? I take Anafranil which causes
constipation so that is why the stool softener.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

I assume you are taking colace stool softener

taking this every night will not cause poor digestion.

Anafranil can cause upset stomach, dyspepsia, and nausea symptoms.

most likely it is the Anafranil which is causing your GI symptoms.

taking a probiotic pill could help add more good bacteria into your system and could help your digestion.

regular exercise and drinking more water can help your digestion as well

you can try eating prunes and prune juice daily to help soften your stools as well.

taking colace daily is fine and can be done safely

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 1 year ago.
Can I just ask please....about 3 weeks ago I at a raw, unripe pear and the next day I was in severe abdominal distress with bloating. Since that time I have had off and on bloating, gas, gas pains and abdominal distention....could this all be related to eating that Pear. I was a bit constipated that is why I ate it.
Customer: replied 1 year ago.
Also, the softerer is DOCULASE SODIUM
Customer: replied 1 year ago.
DOCUSATE SODIUM Sorry
Customer: replied 1 year ago.
Also, I have GERD. and my PCP told me, after the Pear, to increase the Nexium to 80mg a day which I did two weeks ago and it has NOT helped.
Expert:  Dr. David replied 1 year ago.

Docusate sodium is also called Colace and is safe to take.

GERDs is from too much stomach acid. you need to see a GI doctor for upper endoscopy and testing for H Pylori infection in your stomach

also rare cases of high gastrin levels can cause too much stomach acid.

try avoiding milk for a week and see if this helps reduce bloating

try avoiding gluten wheat and bread and pasta for a week and see if that helps.

Customer: replied 1 year ago.
what about my Pear question?
Customer: replied 1 year ago.
Can you answer my question about my increased gassiness after eating the raw pear please? if not, I can close it out. Thanks.
Expert:  Dr. David replied 1 year ago.

the pear may or may not have caused your bloating.

you could be allergic to pears and some types of fruits.

unripe pears have a lot of fiber.

cooked pears could be easier for your body to digests.

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Related Medical Questions